Many parents don’t understand that their teen could be abusing drugs that are unknown to them. Inhalants are a term used to describe different chemicals and substances that can be inhaled in order to cause a change in consciousness. Unfortunately, these substances can be easily found around an average home. These chemicals are very dangerous and just inhaling one time a person could put themselves at risk for serve brain damage. Below is information on side effects for doing this and ways you can find treatment for your teen.

The reason that many young people use inhalants is because they are very easy to obtain. You have talked with your teen about the risks of using drugs, but didn’t discuss the misuse of chemicals at home. These chemicals range from paints to glues and you would be surprised at how quickly they can alter a person’s consciousness. It also can cause dizziness and nausea. What’s happening isn’t a controlled chemical reaction, it is a poisoning of the body and the body is trying to shut itself down so it no longer absorbs the chemical.

Another major side effect from using inhalants is brain damage. The chemicals found in house hold paint and gasoline are so powerful that they can cause brain damage instantaneously. Another risk that takes place is that an individual will have these chemicals in their body for years. For a teen that is still growing, this can be especially troublesome. No side effects maybe noticed until later in a person’s life. It might come up when they develop a cancer or another disease that can attributed to the dangerous chemicals they inhaled.

You can find help for your teen if they are using inhalants. The first thing to do if you recognize that they are using is to call 911 immediately. Because of how dangerous these substances are, their life could be in jeopardy. A very strong addiction can take place and by the time you have consulted with different people on what to do your teen has already used again and something life threatening could occur. In order to ensure that this doesn’t happen, you need to contact health care professionals immediately. By finding someone who has experience in inhalants abuse, you can make sure that your teen stops using immediately.